MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 36IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 36IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1219-36-454
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was diagnosed with osteoarthritis of the hip joint and undergo to hip replacement surgery with the cementless system corail ¿ pinnacle polyethylene on metal head.The surgery was performed with posterior-lateral approach.Surgeon reamed acetabulum progressively till 52mm, 54 pinnacle with gription coating was impacted.After that the surgeon inserted 3 cancellous 6.5mm screws and apex hole eliminator.Next step was inserting pinnacle marathon liner 54 +4mm with id 36mm.Surgeon noticed mismatch in dimension of the shell and liner.He checked the implants and was noticed the shell was with dimension 52mm od.Due to good primary fixation he decided to leave the implanted shell in place.After that was inserted properly liner 52mm +4mm with 36mm id.Next step was broaching of femur with corail broaches until longitudinal and rotational stability is achieved with size 9.Trial prosthesis was performed with broach in situ and after that was inserted corail std 135 stem size 9 and metal head 36mm - 2.The surgery was extended with 20 min due to mismatch - 121732052 52mm shell was packed in 121732055 54 box.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This product was reported in error.No patient death, serious injury or evidence of reportable product malfunction occurred.Depuy considers the investigation closed at this time.Should any additional information be received to change the outcome of the performed investigation, the complaint will be re-opened.

Brand Name
PINN MAR +4 NEUT 36IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10459728
Report Number1818910-2020-18875
Device Sequence Number19621787
Product Code LPH
UDI-Device Identifier10603295014713
UDI-Public10603295014713
Combination Product (Y/N)N
Initial Reporter CountryBU
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1219-36-454
Device Catalogue Number121936454
Device Lot Number9329753
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN SECTOR W/GRIPTION 54MM
Patient Age72 YR
Patient Weight65